Alert archive / Kansas / High Wind Warnings in 2025

High Wind Warning 2, NWS Topeka, KS

March 4, 20254 counties in Kansas

NWS Topeka, KS issued this high wind warning at Mar 4, 2025, 4:01 AM CST for 4 counties in Kansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2025, 4:01 AM CST (10:01 UTC)
Expired
Mar 4, 2025, 6:00 AM CST
In force
119 min
Issued by
NWS Topeka, KS

Counties Douglas County, KS, Jefferson County, KS, Osage County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 60 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WWUS73 KTOP 041001
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
401 AM CST Tue Mar 4 2025

KSZ026-039-040-055-042215-
/O.NEW.KTOP.HW.W.0002.250304T1001Z-250304T1200Z/
/O.CON.KTOP.HW.W.0001.250304T1800Z-250305T1800Z/
Jefferson-Shawnee-Douglas-Osage-
Including the cities of Nortonville, Grantville, McLouth,
Meriden, Osage City, Overbrook, Burlingame, Topeka, Lawrence,
Perry, Valley Falls, Oskaloosa, Lyndon, and Carbondale
401 AM CST Tue Mar 4 2025

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST 
WEDNESDAY...

* WHAT...For the first High Wind Warning, isolated wind gusts of 60 
  to 70 mph along a decaying line of showers will be possible. Most 
  areas may only see wind gusts of 40 to 50 mph.  For the second 
  High Wind Warning, northwest winds 30 to 40 mph with gusts up to 
  65 mph expected.

* WHERE...Douglas, Osage, Shawnee, and Jefferson Counties.

* WHEN...For the first High Wind Warning, until 6 AM CST early this 
  morning. For the second High Wind Warning, from noon today to noon 
  CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ008>012-020>024-034>038-054-056-058-059-042215-
/O.CON.KTOP.HW.W.0001.250304T1800Z-250305T1800Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon-
Franklin-Coffey-Anderson-
Including the cities of Linn, Paxico, Hanover, Alma, Washington,
Frankfort, Eskridge, Greenleaf, Sabetha, Junction City,
Belleville, Blue Rapids, Harveyville, St. Marys, Horton,
McFarland, Hiawatha, Burlington, Manhattan, Clifton, Wamego,
Bennington, Abilene, Seneca, Minneapolis, Ottawa, Maple Hill,
Herington, Council Grove, Clay Center, Concordia, Marysville,
Alta Vista, Garnett, Lebo, Emporia, and Holton
401 AM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST 
WEDNESDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...From noon today to noon CST Wednesday.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$
1 follow-up statement
281 
WWUS73 KTOP 041140
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
540 AM CST Tue Mar 4 2025

KSZ026-039-040-055-042200-
/O.EXP.KTOP.HW.W.0002.000000T0000Z-250304T1200Z/
/O.CON.KTOP.HW.W.0001.250304T1800Z-250305T1800Z/
Jefferson-Shawnee-Douglas-Osage-
Including the cities of Nortonville, Grantville, McLouth,
Meriden, Osage City, Overbrook, Burlingame, Topeka, Lawrence,
Perry, Valley Falls, Oskaloosa, Lyndon, and Carbondale
540 AM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST 
WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Douglas, Osage, Shawnee, and Jefferson Counties.

* WHEN...From noon today to noon CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ008>012-020>024-034>038-054-056-058-059-042200-
/O.CON.KTOP.HW.W.0001.250304T1800Z-250305T1800Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon-
Franklin-Coffey-Anderson-
Including the cities of Linn, Paxico, Hanover, Alma, Washington,
Frankfort, Eskridge, Greenleaf, Sabetha, Junction City,
Belleville, Blue Rapids, Harveyville, St. Marys, Horton,
McFarland, Hiawatha, Burlington, Manhattan, Clifton, Wamego,
Bennington, Abilene, Seneca, Minneapolis, Ottawa, Maple Hill,
Herington, Council Grove, Clay Center, Concordia, Marysville,
Alta Vista, Garnett, Lebo, Emporia, and Holton
540 AM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST 
WEDNESDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...From noon today to noon CST Wednesday.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this high wind warning went out at Mar 4, 3:10 AM CST, 51 minutes earlier. Its key messages:

  • An intense storm system to bring thunderstorms, very strong winds and blizzard conditions through tonight.
  • There is a marginal risk for severe storms through this afternoon. The main concerns are for damaging winds and hail up to an inch in diameter.
  • Very strong northwest winds are expected to develop late this afternoon with gusts up to 65 mph possible. These winds should persist through the night tonight and a high wind warning remains in effect.
  • A period of moderate snow is forecast on the back side of the storm system. The falling snow along with very strong winds could create white out conditions. A blizzard warning for northeast Kansas is posted for this evening and overnight.
Area forecast discussion, Mar 4, 3:10 AM CST, 51 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
310 AM CST Tue Mar 4 2025

.KEY MESSAGES...

- An intense storm system to bring thunderstorms, very strong
  winds and blizzard conditions through tonight.

- There is a marginal risk for severe storms through this
  afternoon. The main concerns are for damaging winds and hail
  up to an inch in diameter.

- Very strong northwest winds are expected to develop late this
  afternoon with gusts up to 65 mph possible. These winds should
  persist through the night tonight and a high wind warning
  remains in effect.

- A period of moderate snow is forecast on the back side of the
  storm system. The falling snow along with very strong winds
  could create white out conditions. A blizzard warning for
  northeast Kansas is posted for this evening and overnight.

&&

.DISCUSSION...
Issued at 310 AM CST Tue Mar 4 2025

02Z water vapor imagery showed an upper low lifting northeast
over NEB. A surface low was centered over western KS with a warm
moist airmass across central and eastern KS.

Confidence remains high in strong winds developing on the back side
of the system late this afternoon and persisting through tonight.
The 00Z HREF shows probabilities of seeing wind gusts of 55 mph or
greater are near 100 percent. Additionally forecast soundings
continue to show +50KT winds within the boundary layer. So have not
made any changes to the high wind warning.

The main concern this morning is the potential for blizzard
conditions on the back side of the storm system tonight. Forecast
soundings all show precip changing over to snow by mid evening. And
the 00Z HREF and ensembles have trended higher with snow totals due
to a quicker change over to snow. Ensemble means suggests there
could be 1 to 3 inches of snow across northeast KS with the HREF
showing hourly snow rates of a half inch or more as the band rotates
east. This combined with the probabilistic winter storm severity
index from WPC showing chances for moderate impacts from blowing
snow between 60 and 80 percent for northeast KS, and decided to go
with a blizzard warning. Again the snow amounts are not going to be
the biggest problem. It will be the blowing snow and white out
conditions as northwest winds gust to 60 mph or higher. Around
the blizzard warning, lesser snow is expected and the length of
near blizzard conditions are forecast to be limited to an hour
or so. So have gone with a winter weather advisory to highlight
the potential for blowing snow tonight.

Most CAMs show Convection redeveloping this afternoon across western
parts of the area and transitioning to the east through the early
evening. Forecast soundings show little in the way of instability.
But with the large scale rotation of the larger storm system, an
isolated low topped storm or two cannot be ruled out and may be
capable of some marginal wind and hail.

Models show the forcing for lift and moisture pushing east of the
area by 12Z Wednesday. A slowly weakening pressure gradient is
expected to allow winds to gradually subside through the afternoon.
Then attention turns to the next wave progged to lift across the
central plains on Thursday and Friday. Models tend to keep the
better moisture just to the north of the forecast area as temps
remain in the middle 30s to middle 40s. The forecast has some snow
mentioned with little accumulations. And this seems to fit with the
progressive and open wave depicted by the models.

Upper level ridging develops for the end of the forecast with temps
warming into the 70s. The NBM seems to handle this well. If anything
the operational solutions suggest temps could be a little warmer
then what the NBM shows.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1034 PM CST Mon Mar 3 2025

Many issues of concern through this forecast. Still expect at
least scattered convection to start but this should exit MHK for
several hours will potentially lingering in the TOP/FOE
area. Will keep IFR cigs through this time there but confidence
in persistent IFR is not high. Winds become uncertain around
18Z with an organizing surface low in the vicinity but northwest
winds increasing quickly late in the forecast with 50 knot
gusts possible. Precip should become more steady with a switch
to snow after 00Z but exact timing and intensity are far from
certain.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from noon today to noon CST Wednesday for
KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-
KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-
KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.
Winter Weather Advisory from 6 PM this evening to 3 AM CST
Wednesday for KSZ008-KSZ009-KSZ020-KSZ021.
Blizzard Warning from 8 PM this evening to 4 AM CST Wednesday
for KSZ010-KSZ011-KSZ012-KSZ022-KSZ023-KSZ024-KSZ026-KSZ036-
KSZ038-KSZ039-KSZ040.
Winter Weather Advisory from 8 PM this evening to 3 AM CST
Wednesday for KSZ035-KSZ037-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.

&&

DISCUSSION...Wolters
AVIATION...Poage
Hazardous weather outlook, Mar 4, 3:26 AM CST, 35 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
326 AM CST Tue Mar 4 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-050930-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
326 AM CST Tue Mar 4 2025

This Hazardous Weather Outlook is for portions of east central,
north central, and northeast Kansas.

.DAY ONE...Today and Tonight

Scattered thunderstorms are possible across all of north central,
northeast and east central Kansas through this afternoon. An
isolated thunderstorms could produce damaging winds and hail up to
the size of quarters.

Very strong and damaging winds are forecast to develop late this
afternoon and persist through tonight. Northwest winds of 35 to
45 mph with gusts around 65 mph are expected. A high wind warning
remains in effect for the entire area from noon today through
noon Wednesday.

Rain is forecast to change over to snow this evening. The snowfall
is likely to occur with the strong northwest winds gusting to 65
mph, creating white out conditions. A blizzard warning is posted
from 8pm until 4 am for northeast Kansas, or areas from Junction
City to Lawrence and north. A winter weather advisory is posted
elsewhere for near blizzard conditions. Do not travel tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The strong winds Wednesday morning are forecast to gradually
weaken during the afternoon, though remaining gusty from the
northwest between 30 and 40 mph.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather to the National
Weather Service in Topeka, KS.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

Wolters

In the hours before

Special weather statement, Mar 3, 11:46 PM CST, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Topeka KS
1146 PM CST Mon Mar 3 2025

KSZ035>038-040615-
Wabaunsee-Geary-Dickinson-Morris-
1146 PM CST Mon Mar 3 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DICKINSON...
SOUTHEASTERN GEARY...MORRIS AND SOUTHWESTERN WABAUNSEE COUNTIES
THROUGH 1215 AM CST...

At 1145 PM CST, Doppler radar was tracking a strong thunderstorm near
Burdick, moving northeast at 75 mph.

HAZARD...Strong wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Herington, Latimer, Alta Vista, Council Grove, Council Grove Lake,
Dwight, Parkerville, Burdick, Wilsey, and White City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3861 9693 3861 9711 3904 9673 3879 9629
      3852 9665 3852 9693
TIME...MOT...LOC 0545Z 216DEG 65KT 3854 9691

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Griesemer
Special weather statement, Mar 3, 11:58 PM CST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Topeka KS
1158 PM CST Mon Mar 3 2025

KSZ010-011-022-023-036-038-040630-
Wabaunsee-Geary-Pottawatomie-Riley-Nemaha-Marshall-
1158 PM CST Mon Mar 3 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL GEARY...EASTERN
RILEY...NORTHWESTERN WABAUNSEE...POTTAWATOMIE...SOUTHWESTERN NEMAHA
AND SOUTHEASTERN MARSHALL COUNTIES THROUGH 1230 AM CST...

At 1158 PM CST, Doppler radar was tracking a strong thunderstorm over
Keats, moving northeast at 70 mph.

HAZARD...Strong wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation is possible.

Locations impacted include...
Olsburg, Havensville, St. George, Louisville, Lillis, Onaga, Wheaton,
Wamego, Keats, Blaine, Westmoreland, Tuttle Creek Lake, Manhattan,
Frankfort, and Ogden.

This includes Interstate 70 between mile markers 303 and 321.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3952 9604 3914 9632 3904 9639 3901 9642
      3896 9646 3892 9651 3909 9682 3980 9656
      3961 9618
TIME...MOT...LOC 0558Z 217DEG 59KT 3924 9668

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Griesemer
Special weather statement, Mar 4, 12:20 AM CST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Topeka KS
1220 AM CST Tue Mar 4 2025

KSZ011-023-024-038>040-054>056-058-059-040645-
Coffey-Wabaunsee-Shawnee-Lyon-Pottawatomie-Douglas-Franklin-Jackson-
Osage-Anderson-Nemaha-
1220 AM CST Tue Mar 4 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN FRANKLIN...SHAWNEE...
NORTHWESTERN ANDERSON...WABAUNSEE...SOUTHWESTERN DOUGLAS...OSAGE...
SOUTHEASTERN POTTAWATOMIE...SOUTH CENTRAL NEMAHA...WESTERN JACKSON...
COFFEY AND LYON COUNTIES THROUGH 1245 AM CST...

At 1219 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of McFarland to 7 miles north of
Admire to 5 miles northeast of Madison. Movement was east at 65 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations impacted include...
Alma, Topeka, Lebo, Maple Hill, Osage City, Harveyville, Admire,
Richland, Emporia, Emmett, Wamego, Olpe, Rossville, Melvern, Belvue,
Hoyt, Beto Junction, Overbrook, Auburn, and Pomona Lake.

This includes the following highways...
 Interstate 35 between mile markers 128 and 170.
 Interstate 70 between mile markers 323 and 355.
 Kansas Turnpike between mile markers 116 and 184.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3874 9635 3876 9639 3882 9639 3883 9644
      3892 9650 3896 9650 3905 9644 3904 9639
      3910 9639 3965 9596 3886 9546 3818 9547
      3817 9636
TIME...MOT...LOC 0619Z 257DEG 58KT 3911 9623 3875 9609 3820 9608

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Griesemer
Special weather statement, Mar 4, 12:46 AM CST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Topeka KS
1246 AM CST Tue Mar 4 2025

KSZ011-012-024-026-039-040-055-056-058-059-040730-
Coffey-Shawnee-Jefferson-Douglas-Brown-Franklin-Jackson-Osage-
Anderson-Nemaha-
1246 AM CST Tue Mar 4 2025

...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN...JEFFERSON...SHAWNEE...
ANDERSON...DOUGLAS...OSAGE...NEMAHA...JACKSON...COFFEY AND BROWN
COUNTIES THROUGH 130 AM CST...

At 1246 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Seneca to 4 miles east of Silver Lake to 4
miles northeast of Hartford. Movement was northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations impacted include...
Hiawatha, Reserve, Topeka, Lebo, Osage City, Richland, Fairview,
Perry, Pleasant Grove, Eudora, Ottawa, Lone Star, Melvern, Hoyt,
McLouth, Seneca, Gridley, Vinland, Sabetha, and Princeton.

This includes the following highways...
 Interstate 35 between mile markers 145 and 198.
 Interstate 70 between mile markers 349 and 355.
 Kansas Turnpike between mile markers 160 and 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3903 9589 4000 9612 4000 9534 3965 9534
      3965 9556 3942 9557 3942 9518 3897 9519
      3895 9509 3899 9506 3898 9506 3815 9508
      3804 9572 3804 9596
TIME...MOT...LOC 0646Z 218DEG 54KT 3982 9605 3909 9578 3836 9590

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Griesemer
Special weather statement, Mar 4, 2:49 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Topeka KS
249 AM CST Tue Mar 4 2025

KSZ040-054>056-058-059-040930-
Coffey-Lyon-Douglas-Franklin-Osage-Anderson-
249 AM CST Tue Mar 4 2025

...GUSTY RAIN SHOWERS WILL IMPACT WESTERN FRANKLIN...NORTHWESTERN
ANDERSON...SOUTHWESTERN DOUGLAS...OSAGE...COFFEY AND SOUTHEASTERN
LYON COUNTIES THROUGH 330 AM CST...

At 249 AM CST, Doppler radar was tracking gusty rain showers moving
northeast at 55 mph.

HAZARD...Strong wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Centropolis, Lebo, Osage City, Burlingame, Lyndon, Burlington, Globe,
Olpe, Scranton, Williamsburg, Lone Star, Melvern, Gridley, Beto
Junction, Overbrook, Pomona, Harris, New Strawn, Pomona Lake, and
Olivet.

This includes the following highways...
 Interstate 35 between mile markers 134 and 177.
 Kansas Turnpike between mile markers 156 and 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3817 9596 3817 9627 3887 9587 3887 9527
      3804 9552 3804 9596
TIME...MOT...LOC 0849Z 219DEG 91KT 3842 9589

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

ST
Special weather statement, Mar 4, 3:18 AM CST, 43 minutes before
Special Weather Statement
National Weather Service Topeka KS
318 AM CST Tue Mar 4 2025

KSZ026-039-040-054>056-058-059-041015-
Coffey-Shawnee-Lyon-Jefferson-Douglas-Franklin-Osage-Anderson-
318 AM CST Tue Mar 4 2025

...GUSTY RAIN SHOWERS WILL IMPACT FRANKLIN...SOUTHERN JEFFERSON...
SOUTHEASTERN SHAWNEE...ANDERSON...DOUGLAS...OSAGE...COFFEY AND
EASTERN LYON COUNTIES THROUGH 415 AM CST...

At 317 AM CST, Doppler radar was tracking gusty rain showers moving
northeast at 45 mph.

HAZARD...Strong wind gusts from 55 to around 60 mph possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lone Elm, Topeka, Lebo, Osage City, Richland, Perry, Pleasant Grove,
Eudora, Ottawa, Lone Star, Melvern, Gridley, Vinland, Princeton, Beto
Junction, Overbrook, Pomona, Lane, Auburn, and Pomona Lake.

This includes the following highways...
 Interstate 35 between mile markers 136 and 198.
 Interstate 70 between mile markers 354 and 355.
 Kansas Turnpike between mile markers 155 and 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3817 9596 3817 9620 3913 9578 3912 9519
      3897 9519 3898 9516 3896 9508 3898 9508
      3899 9506 3898 9506 3804 9508 3804 9596
TIME...MOT...LOC 0917Z 206DEG 40KT 3853 9582

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

ST

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 11:46 PM CSTSpecial Weather StatementTOPMorris29 min
Mar 3, 11:58 PM CSTSpecial Weather StatementTOPPottawatomie, Riley32 min
Mar 4, 12:20 AM CSTSpecial Weather StatementTOPCoffey, Lyon, Osage, Shawnee, Wabaunsee25 min
Mar 4, 12:46 AM CSTSpecial Weather StatementTOPAnderson, Brown, Coffey, Douglas, Franklin, Jackson and 4 more44 min
Mar 4, 2:15 AM CSTBlizzard WarningTOPBrown, Douglas, Geary, Jackson, Jefferson, Marshall and 5 more26 hr
Mar 4, 2:15 AM CSTWinter Weather AdvisoryTOPAnderson, Clay, Cloud, Coffey, Dickinson, Franklin and 5 more25 hr
Mar 4, 2:49 AM CSTSpecial Weather StatementTOPCoffey, Osage41 min
Mar 4, 3:18 AM CSTSpecial Weather StatementTOPAnderson, Coffey, Douglas, Franklin, Osage, Shawnee57 min

Nearby

High Wind Warnings in Kansas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.